Am 68 and have suffered a heart attack and currently have two stents for blocked artries. Currently am suffering from severe knee pain. My surgeon does not find it appropriate to suggest painkillers or surgery due to their side effects.
What do others in the same condition as me suggest. Looking forward for your response.
It is hard to give you an accurate assessment of the situation but generally speaking all coronary artery stents require uninterrupted use of aspirin and clopidogrel (ticagrelor or prasugrel may be alternative medications utilized). The duration of this therapy varies depending on stent type.
However, it is not advisable to stop this therapy before the stipulated time for the particular stent type is over as there is a high probability of clot formation inside the stent and occurrence of another heart attack.
If you do require a surgery which is urgent and imminent, admission to the hospital and conversion of these medications to intravenous formulation is required. That being said, the risk for bleeding in the postoperative period is elevated regardless.
Given these considerations, most surgeons would like to defer the surgery for about one year after stent implantation.
I am not sure what your entire medical history is, but there are several pain killers which are safe from renal and cardiac standpoint and may be utilized for pain control.
I would recommend first trying tylenol or acetaminophen, which is safest from the standpoint of heart and the kidneys.
If this fails to work, try discussing with your primary care doctor to explore more safe options.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.